It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-28-2012, 07:21 AM   #1
Newbie
(female)
 
Join Date: Apr 2011
Location: Raleigh, NC, USA
Posts: 4
sw006 HB User
Question Life after Cymbalta????

I've been taking Cymbalta 60 mg for a little over 5 years. I truly believe that all of the health problems I've had since have been the result of this horrible drug. I have been tapering off and am now down from 60 mg to less than 20 mg. The only way to go down from 20 is to open the capsules and remove beads. It has been a nasty process. I've had bad flu-like symptoms with and without fever, nausea, stomach pain, joint pain, insomnia. My brain basically doesn't function at all!! Which was actually one of the symptoms that got worse and worse from taking the Cymbalta to begin with. I felt as though I could function on it, yet it was very hard to concentrate, no motivation, no true feelings or real emotions, basically it got to the point where I was completely unproductive doing anything, even work horribly suffered. This drug definitely did me more bad than good. The only thing it really helped with was the pain I had associated with disk degeneration in my neck. Since I've been on Cymbalta I've developed multiple health problems including ulcers, gastritis, Barrett's Esophagus and hypothyroidism, multiple allergies (environmental and food), not to mention the wait gain and the fact that I could sleep 24/7. Actually, I think Doctors need to screen people (especially women) for thyroid problems before just writing a prescription for these meds. It is ridiculous! My doctor is nothing more than a drug pusher. He doesn't even know what some of the best natural things are for depression or anxiety like GABA or 5-HTP. He even prescribed medicine to me that had major interactions with one another? Since I have been tapering down the things that have helped are: GABA (in powder form you can add it to any beverage), fish oils (omega 3 - better to have about 3 times the EPA than DHA), stay hydrated!!!! Not only water but something with electrolytes and antioxidants (I love Sobe Lifewater), drink lots of it with B vitamins. Biotens nerve stimulator is a big help if you experience neck or back pain, also helps with headaches. My doctor put me on 40 mg (down from 60 which wasn't that bad) for 14 days, then down to 20 mg for 14 days, then nothing. Instead I have been taking beads out of the 20 mg capsules as its the 20 mg to nothing that scares me the most. Has anyone gone from 20 to nothing after tapering down? I'm now down to taking 50 beads out of the 20 mg capsules. Just wondering what to expect if I start taking 20 more out per day until they are gone. Starting to run low and I will never pay another penny for this poison! I'm expecting to see a class action lawsuit against Eli Lilly anytime and I am all for it. Thanks for letting me vent. Any advice would be great!

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-29-2012, 11:42 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 1,028
SanyBelle HB UserSanyBelle HB UserSanyBelle HB UserSanyBelle HB User
Re: Life after Cymbalta????

sw, good luck with your weaning, I tried and failed. I was on 60mg, and then went down to 40 for a few weeks, then 30 for a few weeks and then down to the 20s. I bought a vitamin that had a capsule that I could empty and fill with 1/2 a 20, basically making two 10s out of it, I think I even went to four 5s for a bit, all in all I weaned down for about 6 months.

I didn't feel really bad until almost the end of the wean. I got the flu like symptoms, light bothered my eyes and I was always queasy, but the worst part was the pain in my knees, neck and hips! I was 100% miserable and had to go back on. Within a week all my symptoms and pain disappeared! I too wish I had never started this drug and it will be a long time before I try to stop it again.

Please keep us up to date on how you are doing.

If you search posts about a year and a half ago, you might find one that I wrote while going through my wean.

Last edited by Administrator; 04-14-2014 at 05:23 PM.

 
Reply With Quote
The following user gives a hug of support to SanyBelle:
bookerman (09-30-2012)
Old 09-30-2012, 09:28 AM   #3
Newbie
(male)
 
Join Date: Sep 2012
Location: Bobcaygeon, Ontario Canada
Posts: 1
bookerman HB User
Re: Life after Cymbalta????

After reading the previous two posts I wonder if my doctor was wise putting me on this drug. I was on 60 mg capsules a day but found it totally changed me. I began having nightmares, and worse talking in my sleep (really weird stuff). My wife and friends noticed a marked change in me, I became withdrawn and wanted nothing to do with family or friends.

Originally my doc put me on it for relief of pain and slight depression. It seems to work for that. Finally I could't take the side effects and requested my doc to reduce the dosage so now I'm on 30 Mgs. I've been on it a year now, we shall see what happens going forward.
Bookerman

 
Reply With Quote
The following user gives a hug of support to bookerman:
SanyBelle (09-30-2012)
Old 09-30-2012, 11:30 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 1,028
SanyBelle HB UserSanyBelle HB UserSanyBelle HB UserSanyBelle HB User
Re: Life after Cymbalta????

bookerman, my sister takes 30 mg for pain and it works well for her. I don't know if she takes it everyday or as needed. Probably everyday since anti-depressants need time to work in your system, but maybe the pain relieving properties work immediately? I will ask her the next time I talk to her.

 
Reply With Quote
Old 09-30-2012, 11:46 AM   #5
Newbie
(female)
 
Join Date: Apr 2011
Location: Raleigh, NC, USA
Posts: 4
sw006 HB User
Smile Re: Life after Cymbalta????

SanyBelle, Wow....it's really disheartening to know you got down do far and had to go back. I'm not going to get discouraged because I know every "body" is different. I've actually read posts from people that have had virtually no side effects. I'm going to keep going and praying that I can keep it up. Thank you do much for the information.

 
Reply With Quote
The following user gives a hug of support to sw006:
SanyBelle (09-30-2012)
Old 09-30-2012, 12:07 PM   #6
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 1,028
SanyBelle HB UserSanyBelle HB UserSanyBelle HB UserSanyBelle HB User
Re: Life after Cymbalta????

sw, I hope the best for you, I will keep you in my thoughts! Good luck, you can do it (I was a wimp haha)!

Let us know how you are doing!!


Last edited by Administrator; 04-14-2014 at 05:24 PM.

 
Reply With Quote
The following user gives a hug of support to SanyBelle:
sw006 (09-30-2012)
Old 09-30-2012, 12:49 PM   #7
Newbie
(female)
 
Join Date: Apr 2011
Location: Raleigh, NC, USA
Posts: 4
sw006 HB User
Re: Life after Cymbalta????

I'll keep you updated. You weren't a wimp! I'm just determined not to give the drug company the satisfaction of knowing they will get another dime from me. If it works don't fix it. I just worry about the time you will want to go off of it again. Don't worry, by then I hope to have enough information so that it will not be so hard for you!!!!

 
Reply With Quote
The Following User Says Thank You to sw006 For This Useful Post:
SanyBelle (09-30-2012)
Old 04-10-2014, 10:12 PM   #8
Newbie
(male)
 
Join Date: Apr 2014
Posts: 1
Ravani HB User
Re: Life after Cymbalta????

There is life after cymbalta, id love to sit and tell you my story of being an 18 year old boy with a smile from the outside but crushed from the inside story, but anyway i was on 60 mg for about 8 months (the genuine med) my insurance would not Cover the drug so my doctor put me on the samples, i always read these posts and asked him about bad tapering side effects and his response was that my experience would be different. Well it wasnt it sucked i had headaches brain zaps nausia you name it i had it, after 2 weeks however things became normal, i was actually going to school during the withdrawls and to make matters worse i actually got food poisioned one weekend lol. But anyway yes there is life after it. Im still here and even though im never going under antidepressants or in my case for anxiety under and medication again. Life becomes normal. Its been a bit over 2 months since ive been off, ive been working out very vigerously, even when i was on cymbalta i started doing this. So i suppose that helped. Anyway i saw this post and had to make and account and share my experience. Wish you all well, tough it out through the withdrawls and enjoy life again and cherish what you have.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!